| Catalog Number |
367296 |
| Medical Device Problem Code |
Volume Accuracy Problem (1675)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/03/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that during use of the bd vacutainer® safety-lok¿ blood collection set three was an issue with clogging.The following information was provided by the initial reporter: material no.367296 batch no.8k1281.It was reported the there were clogging.(3 of 4 - female) date of event (b)(6) 2019.There was issues with the clogging during several draws, spoke with the customer and she explained they tried the 21 gauge slbcs on 4 patients and after 60 ml, the blood stopped flowing.She explained that the phlebotomist is very experienced and would know if the needle was not positioned correctly in the vein and know how to correct the situation.She thought that the smaller bore needle might cause the blood to clot.She explained that she would need to go to another company to get a 19 gauge safety needle.
Event or Problem Description
Additional Manufacturer Narrative
H.6.Investigation: investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed relating to insufficient blood flow as all samples met specifications.A review of the manufacturing records was completed for the incident lot and no issues were identified.Investigation conclusion: based on evaluation of the retain samples, the customer¿s indicated failure mode for insufficient blood flow with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The retain product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.